Alright, so a little bit of background first. A little less than two months ago I dry swallowed two Aleve and they got stuck in my throat. It was really painful all day, I could feel them lodged in my throat and it would start to burn. I spent most of the day trying to push it down with bread and after a few hours it stopped being a problem. Fast forward to this past month. I have not taken any type of pill since the incident (not because it happened, I just haven't needed anything) but every now and then my throat will hurt with the same sensation. It has happened about four times in the past month in no obvious sort of pattern. The past three times it has just felt like a lump in my throat with a slight (READ: not uncomfortable) burning sensation and would fade away by itself in a matter of minutes. Today, though, I started to feel the familiar lump about 3 hours ago. The slight burning sensation accompanied it as always, but this time rather than fading away it only intensified. I have also noticed that I have to frequently burp lightly, and when I do this the pain is really bad for a few seconds and then it will calm down again. So, long story short, the pain I am experiencing feels exactly like it did when I got Aleve stuck in my throat, though I haven't taken any sort of pill. It has happened before but never as bad as this, and it seems that the more intense pain is triggered by a slight burp.
Any ideas about what might be going on with me? If it gets to be too unbearable I will go to a doctor, but that is something I would like to avoid if possible
The feeling in the pharynx after pill taking may be only an after-feeling without a stuck pill. The nerves in the pharynx are very sensitive. You may also have reflux from your stomach. It can irritate your oesophagus and pharynx and make them more sensitive.
I have also difficulties to swallow pills. The smallest are worst, because they can stick (or give a stuck feeling) possibly between the back of the tongue and the epiglottis. I have to lean my head forwards when I swallow pills (not backwards as is often seen in films). I take small pills usually with some food, eg. sour milk products or porridge. Large pills I can swallow with water.
The same exact thing happened to me today, with an Alieve tablet. I "dry" swallowed it and boy was I sorry I did that! It burned like hell for what seemed like forever. So bad my eyes started tearing. Now Im stuck with this lump in my throat and its very sore at times when I swallow. I hope I didnt do any permanent damage?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.